Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Dynamic solutions of linear matrix differential equations

Authors: Julio Cesar Ruiz-Claeyssen and Teresa Tsukazan
Journal: Quart. Appl. Math. 48 (1990), 169-179
MSC: Primary 34A30; Secondary 65L05
DOI: https://doi.org/10.1090/qam/1040240
MathSciNet review: MR1040240
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the $ m$th-order linear differential equation with matrix coefficients in terms of a particular matrix solution that enjoys properties similar to the exponential of first-order equations. A new formula for the exponential matrix is established with dynamical solutions related to the generalized Lucas polynomials.

References [Enhancements On Off] (What's this?)

  • [1] R. Bakarat and E. Baumann, Mth power of an $ N \times N$ matrix and its connection with the generalized Lucas polynomials, J. Math. Phys. 10, (1969)
  • [2] Jaroslav Barták, Stability and correctness of abstract differential equations in Hilbert spaces, Czechoslovak Math. J. 28(103) (1978), no. 4, 548–593. MR 0499545
  • [3] Massimo Bruschi and Paolo Emilio Ricci, An explicit formula for 𝑓(\cal𝐴) and the generating functions of the generalized Lucas polynomials, SIAM J. Math. Anal. 13 (1982), no. 1, 162–165. MR 641548, https://doi.org/10.1137/0513012
  • [4] D. Gottlieb and S. Orzsag, Numerical Analysis of Spectral Methods, SIAM Regional Series, 1977
  • [5] Jack K. Hale, Ordinary differential equations, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1969. Pure and Applied Mathematics, Vol. XXI. MR 0419901
  • [6] Peter Lancaster and Miron Tismenetsky, The theory of matrices, 2nd ed., Computer Science and Applied Mathematics, Academic Press, Inc., Orlando, FL, 1985. MR 792300
  • [7] J. Lappo-Danilevskii, Théorie des Systèmes des Équations Differentielles Linéaires, Chelsea Publ., 1953
  • [8] J. La Salle, Stability Theory for Difference Equations, SIAM Regional Conferences Series in Mathematics, 1976
  • [9] J.-L. Lavoie, The 𝑚th power of an 𝑛×𝑛 matrix and the Bell polynomials, SIAM J. Appl. Math. 29 (1975), no. 3, 511–514. MR 0396617, https://doi.org/10.1137/0129042
  • [10] Cleve Moler and Charles Van Loan, Nineteen dubious ways to compute the exponential of a matrix, SIAM Rev. 20 (1978), no. 4, 801–836. MR 508383, https://doi.org/10.1137/1020098
  • [11] J. Ruiz-Claeyssen and M. Zevallos, Power series solutions for the mth-order matrix differential equation, Quart. Appl. Math. 47, (1980)
  • [12] J. R. Claeyssen, M. Davila, and T. Tsukazan, Factor circulant block matrices and even order undamped matrix differential equations, Mat. Apl. Comput. 2 (1983), no. 1, 81–96 (English, with Portuguese summary). MR 699371
  • [13] J. Ruiz-Claeyssen, A variation of constants formula with the dynamical solution of matrix differential equations, Tech. Rep. No. 2, UFRGS, Porto Alegre, 1985
  • [14] Hans-J. Runckel and Uwe Pittelkow, Practical computation of matrix functions, Linear Algebra Appl. 49 (1983), 161–178. MR 688383, https://doi.org/10.1016/0024-3795(83)90101-5
  • [15] H. Schwerdtfeger, Les fonctions de matrices, Hermann Editeurs, Paris, 1938

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34A30, 65L05

Retrieve articles in all journals with MSC: 34A30, 65L05

Additional Information

DOI: https://doi.org/10.1090/qam/1040240
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society